question-icon

What Are The Repercussions Of Overdose Of Vyvanse?

default
Posted on Tue, 7 Jun 2016
Question: What do they do to you at the hospital when you overdos on Vyvanse?
doctor
Answered by Dr. Panagiotis Zografakis (15 minutes later)
Brief Answer:
there are various measures...

Detailed Answer:
Hello,

if it's a recent ingestion of the drug then the doctor will try to pump it out of the stomach by placing a tube through the nostril to the stomach. Activated charcoal can be given through the tube to reduce absorption of the drug.

If the drug has already shown its effects then potential complications have to be managed. Benzodiazepines can be used to prevent agitation and seizures. The blood pressure and heart rhythm has to be managed appropriately and of course closely monitored. The body temperature has to be monitored, because hyperthermia is a risk. In such a case, aggressive cooling with ice packs or whole body immersion into cold water or ice is tried. Sometimes the muscles may have to be pharmaceutically paralyzed to avoid further temperature elevations.

So in conclusion, if the drug has already been absorbed then supportive measures and management of the complications have to be adopted.

I hope you find my comments helpful!
You can contact me again, if you'd like any clarification or further information.

Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Panagiotis Zografakis

Internal Medicine Specialist

Practicing since :1999

Answered : 3803 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Are The Repercussions Of Overdose Of Vyvanse?

Brief Answer: there are various measures... Detailed Answer: Hello, if it's a recent ingestion of the drug then the doctor will try to pump it out of the stomach by placing a tube through the nostril to the stomach. Activated charcoal can be given through the tube to reduce absorption of the drug. If the drug has already shown its effects then potential complications have to be managed. Benzodiazepines can be used to prevent agitation and seizures. The blood pressure and heart rhythm has to be managed appropriately and of course closely monitored. The body temperature has to be monitored, because hyperthermia is a risk. In such a case, aggressive cooling with ice packs or whole body immersion into cold water or ice is tried. Sometimes the muscles may have to be pharmaceutically paralyzed to avoid further temperature elevations. So in conclusion, if the drug has already been absorbed then supportive measures and management of the complications have to be adopted. I hope you find my comments helpful! You can contact me again, if you'd like any clarification or further information. Kind Regards!